3 posts tagged “nausea”

How Heart Attack Warning Signs Differ in Women

Posted February 21st, 2012 by

A heart attack is unmistakable, right?  Not exactly.  And especially not if you’re a woman.

Elizabeth Banks in "Just a Little Heart Attack"

We kicked off February by recognizing National Wear Red Day and sharing a hilarious video created by actress Elizabeth Banks for American Heart Month.  In the short piece, a harried working mother begins having strange symptoms one morning, including tightness of the jaw, dizziness, nausea, shortness of breath, muscle pain and pressure on her chest.  Despite all of this, she remains more concerned about getting her husband and kids off to work and school, respectively.  Her son is the only one to recognize what’s going on, saying “Mom!  I think you’re having a heart attack.”

Part of 2012 Heart Month message is that the warning signs of a heart attack for women can be different than for men.  Unlike the stereotypical image of a man clutching his chest and falling down, heart attacks may appear less dramatic in women.  For example, a woman can experience a heart attack without severe chest pressure (“an elephant sitting on my chest”).  Also, women are somewhat more likely than men to report more subtle symptoms such as back or jaw pain, shortness of breath and nausea/vomiting.  The danger is that even when the signs are subtle, the consequences can be deadly.

The Key Statistic Behind This Year's American Heart Month

Would you be shocked to have a heart attack?  That’s what many women report – that they never thought it could happen to them.  As a result, they assume their discomfort must be something more routine like the flu, acid reflux or normal aging.  They also may downplay it in order to put their family’s needs first.  Don’t make this mistake.  A heart attack strikes someone every 34 seconds, and heart disease is the number one killer of women.  So if you think you or someone you love might be having a heart attack – even if the symptoms are subtle – don’t wait more than five minutes before calling 911.

Beyond knowing the warning signs, a little prevention (such as quitting smoking or walking just 30 minutes a day) goes a long way.  Learn your heart attack risk – as well as how you can lower it – with the American Heart Association’s Risk Calculator.


Share Your Experiences with Amox TR K CLV

Posted February 12th, 2011 by

Amox TR K CLV (also known as Amox TR-K, Amox TR-K CLV, Amox TR-K-CLV and Amox TR K CLV 875 125) is an abbreviation for amoxicillin-clavulanate potassium, an antibiotic in the penicillin group that combines amoxicillin and clavulanate potassium.  Due to its expanded coverage, it is often prescribed when amoxicillin resistance is present and patients cannot tolerate alternative treatments.

At PatientsLikeMe, where more than 120,000 patients are sharing their experiences with prescription drugs, supplements and more, we have three patients who report that they are currently taking Amox TR K CLV while 11 patients report taking another generic formulation of amoxicillin-clavulanate potassium.  Some of the common reasons for taking this antibiotic include sinusitis, sinus infection, ear infection and bronchitis.

What can we learn from these patients’ experiences?  Quite a bit, actually, thanks to PatientsLikeMe’s unique data-sharing platform.  For example, the most commonly reported dosage is 875mg/125mg twice daily, the most commonly reported cost is “under $25,” and the most commonly reported side effects include diarrhea, nausea and upset stomach.  The majority of patients who’ve discontinued the drug say they took Amox TR K CLV for a month or less, likely for the short-term treatment of an infection.

Here are some highlights from the 24 treatment evaluations our patients have submitted for amoxicillin-clavulanate potassium (aka Amox TR K CLV or Amox TR-K CLV):

  • “Worked great for my sinus infection. Side effects weren’t overly terrible. – Patient who took Amox TR K CLV for sinus infection
  • “My congestion is diminished, but my nose rarely feels completely clear. The sinus headaches usually stop, too.”  – Patient who took Amox TR K CLV for sinusitis
  • “I took each dose with food so as to avoid any upset stomach.” – Patient who took Amox TR K CLV for sinus infection and sinusitis
  • “I would like to warn people who have seizures/epilepsy to warn your doctor about the possibility of having a seizure while on this medicine because my side effect that was seriously bad.  It landed me in the hospital on oxygen and IV because I kept having seizures. Then we found out it was from the medicine.” Patient who reports taking Amox TR K CLV for ear infection

JOIN PATIENTSLIKEME TODAY

Have you taken Amox TR K CLV – or another formulation of amoxicillin-clavulanate potassium?  Join PatientsLikeMe and add your experiences to our growing body of knowledge.  Then, stay to exchange advice, research common medications and learn from other patients like you.

Join PatientsLikeMe